Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 128, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 2, 2012, 5:45 PM EDT for Glades County, Florida. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2012, 5:45 PM EDT (21:45 UTC)
- Expired
- Aug 2, 2012, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Glades County, FL
The radar
The Melbourne radar (KMLB), 125 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 5:55 PM EDT | TSTM WND GST 60 | Lakeport, FL | ESTIMATED WINDS UP TO 60 MPH WITH POWER OUTAGES FROM LAKEPORT TO MOORE HAVEN. |
| Aug 2, 6:24 PM EDT | TSTM WND GST 46 | 9 Nnw Brighton Seminole, FL | MESONET S75WX RECORDED A WIND GUST OF 40 KNOTS...OR 46 MPH DURING A THUNDERSTORM. |
| Aug 2, 6:24 PM EDT | NON-TSTM WND GST 46 | 9 Nnw Brighton Seminole, FL | MESONET S75WX RECORDED A WIND GUST OF 40 KNOTS...OR 46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1964 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS52 KMFL 022145
SVRMFL
FLC043-022230-
/O.NEW.KMFL.SV.W.0128.120802T2145Z-120802T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
545 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GLADES COUNTY IN SOUTH FLORIDA.
* UNTIL 630 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF LAKEPORT...AND MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
LAKEPORT...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 2715 8087 2708 8094 2706 8093 2703 8096
2705 8098 2698 8108 2693 8107 2692 8110
2690 8110 2684 8116 2697 8139 2704 8134
2704 8127 2713 8127 2713 8117 2721 8117
2722 8116 2722 8095
TIME...MOT...LOC 2145Z 216DEG 14KT 2700 8121
$$
102 follow-up statements
984
WWUS52 KMFL 022209
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
609 PM EDT THU AUG 2 2012
FLC043-022230-
/O.CON.KMFL.SV.W.0128.000000T0000Z-120802T2230Z/
GLADES FL-
609 PM EDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN GLADES COUNTY...
AT 608 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED. LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF BRIGHTON SEMINOLE INDIAN...MOVING NORTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2715 8087 2708 8094 2706 8093 2703 8096
2705 8098 2698 8108 2693 8107 2692 8110
2693 8110 2694 8113 2702 8135 2704 8134
2704 8127 2713 8127 2713 8117 2721 8117
2722 8116 2722 8095
TIME...MOT...LOC 2209Z 216DEG 14KT 2708 8115
$$
10281
WWUS52 KMFL 022223
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
623 PM EDT THU AUG 2 2012
FLC043-022234-
/O.EXP.KMFL.SV.W.0128.000000T0000Z-120802T2230Z/
GLADES FL-
623 PM EDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 630 PM EDT...
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2715 8087 2708 8094 2706 8093 2703 8096
2705 8098 2698 8108 2693 8107 2692 8110
2693 8110 2694 8113 2702 8135 2704 8134
2704 8127 2713 8127 2713 8117 2721 8117
2722 8116 2722 8095
TIME...MOT...LOC 2224Z 216DEG 14KT 2713 8111
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:50 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 2, 4:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 450 PM EDT THU AUG 2 2012 .UPDATE...POPS WERE ADJUSTED AND LARGELY INCREASED ACROSS A LARGE PORTION OF THE REGION. CONVECTION CONTINUES TO DEVELOP ALONG SEA BREEZE AND OUTFLOW BOUNDARIES, AND WILL BE SLOW TO DIMINISH, WITH NO SIGNIFICANT DECREASE IN ACTIVITY EXPECTED UNTIL AFTER 00Z. && .PREV DISCUSSION... /ISSUED 232 PM EDT THU AUG 2 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY...LATEST 850MB STREAMLINE ANALYSIS SHOWS A TROPICAL WAVE/TROUGH EXTENDING FROM THE NORTHERN BAHAMAS SOUTH ACROSS CENTRAL CUBA AND INTO THE WESTERN CARIB. LATEST WATER VAPOR IMAGES SHOW A LARGE AREA OF MOISTURE MAINLY TO THE EAST OF THE TROUGH AXIS. MDLS MOVE THIS SYSTEM WESTWARD THROUGH THIS PERIOD WITH MOST OF THE MOISTURE SPREADING ACROSS SOUTH FLORIDA FROM FRI EVENING TO SUNDAY AFTERNOON. GFS ALSO SHOWS AN UPPER LOW MOVING WEST AHEAD OF THE WAVE AND POSITIONS IT WEST OF THE PENINSULA BY SATURDAY AFTERNOON. THE COMBINATION OF THIS TWO SYSTEMS WILL NOT ONLY RESULT IN INCREASED LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT, BUT ALSO INCREASED UPPER LVL DIVERGENCE RESULTING IN INCREASING CHANCES FOR RAIN THROUGH THIS PERIOD. LONG TERM...MONDAY THROUGH THURSDAY...TROPICAL WAVE AND UPPER LOW MENTIONED ABOVE SHOULD MOVE WEST OF THE LOCAL AREA BY MONDAY AND BE REPLACED BY AN ATLANTIC HIGH PRESSURE RIDGE BUILDING WESTWARD. THIS WILL RESULT IN A MODERATE EAST FLOW BEING ESTABLISHED ACROSS THE REGION. THIS WILL TEND FOCUS AFTERNOON CONVECTIVE ACTIVITY MOSTLY OVER INTERIOR/WESTERN AREAS, WHILE NIGHTTIME/EARLY MORNING SHWRS/TSTMS COULD BE EXPERIENCED OVER ERN AREAS. TD#5 JUST EAST OF THE WINDWARD ISLANDS EARLIER THIS AFTERNOON IS EXPECTED TO CONTINUE TO MOVE RATHER FAST WESTWARD NEXT FEW DAYS AND SHOULD BE NEAR THE ISLANDS BY FRIDAY. THE FUTURE TRACK OF THIS SYSTEM WILL GREATER DEPEND ON ITS ORGANIZATION AND INTENSITY AS WELL AS ON THE STRENGTH OF THE HIGH PRESSURE RIDGE CURRENTLY OVER THE WESTERN ATLANTIC NORTH OF THE ISLANDS. THE CURRENT FORECAST THINKING FROM THE NATIONAL HURRICANE CENTER IS THAT THE EASTERLY STEERING CURRENT AROUND THE BASE OF THE RIDGE SHOULD KEEP THE DEPRESSION ON A MAINLY WESTWARD TRACK THROUGH THE CARIBBEAN SEA THROUGH NEXT WEEK. AT THIS TIME, IT IS UNCERTAIN WHETHER MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER THE LOCAL AREA. HOWEVER, IF THE LONG RANGE GFS VERIFIES, THERE COULD BE BREEZY CONDITIONS ACROSS THE AREA DUE TO A TIGHTENING PRESSURE GRADIENT BETWEEN THIS SYSTEM AND THE ATLANTIC RIDGE. MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS COULD BE HIGHER NEAR SHOWERS AND STORMS SATURDAY AND SUNDAY AS THE TROPICAL WAVE MOVES ACROSS THE AREA. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 89 78 89 / 20 30 30 50 FORT LAUDERDALE 79 90 77 89 / 10 30 30 50 MIAMI 78 91 77 90 / 10 30 30 40 NAPLES 77 91 77 90 / 10 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 2, 3:32 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 332 PM EDT THU AUG 2 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 031030- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 332 PM EDT THU AUG 2 2012 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS THE INTERIOR AND TOWARDS THE EAST COAST THROUGH THIS EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE, CONTAINING FREQUENT LIGHTNING, WIND GUSTS TO AROUND 60 MPH AND HAIL. WIND: GUSTY WINDS AROUND 60 MPH ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS THROUGH THIS EVENING. HAIL: QUARTER SIZED HAIL MAY OCCUR IN THE STRONGEST THUNDERSTORMS THROUGH THIS EVENING. FLOODING: SLOW STORM MOVEMENT WILL LEAD TO THE POSSIBILITY OF STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH DAY, ESPECIALLY ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 2, 4:33 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 433 PM EDT THU AUG 2 2012 FLZ070-071-073-075-022115- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 433 PM EDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BROWARD COUNTY NORTHWESTERN MIAMI-DADE COUNTY SOUTHEASTERN COLLIER COUNTY NORTH CENTRAL MAINLAND MONROE COUNTY * UNTIL 515 PM EDT * AT 428 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OASIS RANGER STATION...AND MOVING NORTHEAST AT 25 MPH. * THE STORM WILL AFFECT... DADE-COLLIER TRAINING AIRPORT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2611 8102 2591 8069 2573 8105 2588 8115 TIME...MOT...LOC 2033Z 216DEG 22KT 2590 8101 10
Local storm report, Aug 2, 5:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT THU AUG 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 N CALOOSA 26.90N 80.26W
08/02/2012 M0.75 INCH PALM BEACH FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED PENNY SIZED HAIL.
&&
MJBSpecial weather statement, Aug 2, 5:12 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
512 PM EDT THU AUG 2 2012
FLZ063-066-070-022200-
GLADES FL HENDRY FL INLAND COLLIER COUNTY FL
512 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GLADES COUNTY
NORTHERN HENDRY COUNTY
EXTREME NORTH CENTRAL COLLIER COUNTY
* UNTIL 600 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LA BELLE...AND MOVING NORTH AT 25 MPH.
* THE STORM WILL AFFECT...
ORTONA...
MUSE...
PALMDALE...
LAKEPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2720 8098 2705 8097 2700 8103 2698 8108
2692 8107 2693 8110 2689 8111 2682 8105
2682 8096 2648 8094 2647 8157 2703 8157
2704 8128 2712 8127 2713 8117 2718 8117
TIME...MOT...LOC 2111Z 180DEG 20KT 2676 8140
10Special weather statement, Aug 2, 5:21 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT THU AUG 2 2012
FLZ073-075-174-022200-
FAR SOUTH MIAMI-DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND
MONROE FL
521 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN MIAMI-DADE COUNTY
CENTRAL MAINLAND MONROE COUNTY
* UNTIL 600 PM EDT
* AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES EAST OF WILDERNESS WATERWAY SOUTH...AND
MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
PA-HAY OKEE OVERLOOK...
ROYAL PALM RANGER STATION...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2536 8107 2538 8103 2541 8101 2542 8104
2542 8107 2543 8109 2554 8106 2556 8106
2575 8100 2555 8051 2523 8065
TIME...MOT...LOC 2121Z 203DEG 12KT 2547 8096
10Special weather statement, Aug 2, 5:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 523 PM EDT THU AUG 2 2012 FLZ067-071-022215- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 523 PM EDT THU AUG 2 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 615 PM EDT * AT 520 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING NORTH NORTHWEST AT 15 MPH. * THE STORM WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2655 8081 2662 8043 2624 8047 2621 8065 TIME...MOT...LOC 2123Z 171DEG 14KT 2634 8058 MJB
Special weather statement, Aug 2, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT THU AUG 2 2012
FLZ067-068-168-022215-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
529 PM EDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PALM BEACH COUNTY
* UNTIL 615 PM EDT
* AT 529 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF PALM BEACH GARDENS...AND
MOVING EAST AT 20 MPH.
* THE STORM WILL AFFECT...
PALM BEACH GARDENS...
NORTH PALM BEACH...
JUNO BEACH...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2675 8003 2675 8021 2692 8019 2695 8006
2687 8004 2680 8003
TIME...MOT...LOC 2130Z 261DEG 20KT 2686 8011
MJBThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:18 PM EDT | Special Weather Statement | MFL | Collier | 42 min |
| Aug 2, 3:51 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 39 min |
| Aug 2, 3:52 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Aug 2, 4:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Aug 2, 4:16 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Aug 2, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Glades, Hendry | 46 min |
| Aug 2, 4:33 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 2, 4:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| Aug 2, 5:12 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 48 min |
| Aug 2, 5:21 PM EDT | Special Weather Statement | MFL | Monroe | 39 min |
| Aug 2, 5:23 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Aug 2, 5:29 PM EDT | Special Weather Statement | MFL | Martin | 46 min |
| Aug 2, 5:38 PM EDT | Special Marine Warning | MFL | 67 min | |
| Aug 2, 5:53 PM EDT | Special Weather Statement | MFL | Palm Beach | 52 min |
| Aug 2, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 49 min |
| Aug 2, 6:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 2, 6:53 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.